Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 9, NWS Tampa Bay, FL

January 21, 20096 counties in Florida

NWS Tampa Bay, FL issued this red flag warning at Jan 21, 2009, 12:51 PM EST for 6 counties in Florida. It took effect at Jan 22, 2009, 10:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 21, 2009, 12:51 PM EST (17:51 UTC)
In effect from
Jan 22, 2009, 10:00 AM EST
Expired
Jan 22, 2009, 6:00 PM EST
In force
8 hr
Issued by
NWS Tampa Bay, FL

Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Pinellas County, FL, Polk County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 49 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 5.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2009-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2009-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1306 m above ground
0-6 km bulk shear
90 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTBW 211751
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1251 PM EST WED JAN 21 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON FOR ALL COUNTIES FOR LONG DURATIONS OF LOW HUMIDITIES...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM EST THURSDAY FOR
ALL COUNTIES FOR LONG DURATIONS OF LOW HUMIDITIES... 
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY AFTERNOON FOR THE NATURE COAST AND HILLSBOROUGH AND
POLK COUNTIES FOR LONG DURATIONS OF LOW HUMIDITIES...

.A VERY COLD AND DRY ARCTIC AIRMASS WILL REMAIN OVER THE STATE
THROUGH FRIDAY.

FLZ039-042-043-048-049-051-052-212300-
/O.UPG.KTBW.FW.A.0009.090122T1500Z-090122T2300Z/
/O.NEW.KTBW.FW.W.0009.090122T1500Z-090122T2300Z/
/O.CON.KTBW.FW.W.0008.000000T0000Z-090121T2300Z/
/O.CON.KTBW.FW.A.0010.090123T1500Z-090123T2300Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-
1251 PM EST WED JAN 21 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM EST THURSDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM
EST THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A
RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY AFTERNOON. 

A VERY COLD AND DRY AIRMASS IS ACROSS THE AREA TODAY. AFTERNOON
HUMIDITIES WILL FALL BELOW 35 PERCENT FOR 4 TO 5 HOURS WITH THE
LOWEST HUMIDITIES IN THE MID TO UPPER 20 PERCENT RANGE. SIMILAR
CONDITIONS WILL BE IN PLACE FOR BOTH THURSDAY AND FRIDAY
AFTERNOONS WITH HUMIDITIES AGAIN EXPECTED TO FALL BELOW 35
PERCENT FOR 4 TO 7 HOURS.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

FLZ050-055>057-060>062-065-212300-
/O.UPG.KTBW.FW.A.0009.090122T1500Z-090122T2300Z/
/O.NEW.KTBW.FW.W.0009.090122T1500Z-090122T2300Z/
/O.CON.KTBW.FW.W.0008.000000T0000Z-090121T2300Z/
PINELLAS-MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
1251 PM EST WED JAN 21 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM
EST THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A
RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON.

A VERY COLD AND DRY AIRMASS IS ACROSS THE AREA TODAY. AFTERNOON
HUMIDITIES WILL FALL BELOW 35 PERCENT FOR 4 TO 5 HOURS WITH THE
LOWEST HUMIDITIES IN THE MID TO UPPER 20 PERCENT RANGE. SIMILAR
CONDITIONS WILL BE IN PLACE FOR THURSDAY AFTERNOON WITH HUMIDITIES
AGAIN EXPECTED TO FALL BELOW 35 PERCENT FOR 4 TO 7 HOURS.
MOISTURE WILL MODERATE SOME FOR FRIDAY AFTERNOON...BUT 1 TO 3
HOURS OF HUMIDITIES BELOW 35 PERCENT MAY BE POSSIBLE.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$
4 follow-up statements
000 
WWUS82 KTBW 220051
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
751 PM EST WED JAN 21 2009

...THE RED FLAG WARNING FOR TODAY HAS EXPIRED...

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM EST THURSDAY FOR
ALL COUNTIES FOR LONG DURATIONS OF LOW HUMIDITIES... 

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON FOR THE NATURE COAST AND HILLSBOROUGH AND POLK
COUNTIES FOR LONG DURATIONS OF LOW HUMIDITIES...

.A VERY COLD AND DRY ARCTIC AIRMASS WILL REMAIN OVER THE STATE
THROUGH FRIDAY.

FLZ039-042-043-048-049-051-052-221200-
/O.CON.KTBW.FW.W.0009.090122T1500Z-090122T2300Z/
/O.CON.KTBW.FW.A.0010.090123T1500Z-090123T2300Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-
751 PM EST WED JAN 21 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM EST
THURSDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY AFTERNOON...

THE RED FLAG WARNING FOR TODAY HAS EXPIRED.

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM EST
THURSDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY
MORNING THROUGH FRIDAY AFTERNOON. 

A VERY COLD AND DRY AIRMASS WILL REMAIN ACROSS THE AREA ON THURSDAY.
THIS VERY DRY AIR MASS WILL ALLOW HUMIDITY VALUES TO FALL BELOW
35 PERCENT FOR 4 TO 5 HOURS WITH THE LOWEST HUMIDITY VALUES BOTTOMING
OUT IN THE MID TO UPPER 20 PERCENT RANGE THURSDAY AFTERNOON. SIMILAR
CONDITIONS WILL BE POSSIBLE FRIDAY AFTERNOON WITH HUMIDITY VALUES
AGAIN EXPECTED TO FALL BELOW 35 PERCENT FOR 4 TO 7 HOURS.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

FLZ050-055>057-060>062-065-221200-
/O.CON.KTBW.FW.W.0009.090122T1500Z-090122T2300Z/
PINELLAS-MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
751 PM EST WED JAN 21 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM EST
THURSDAY...

THE RED FLAG WARNING FOR TODAY HAS EXPIRED.

A VERY COLD AND DRY AIR MASS WILL REMAIN OVER THE REGION ON THURSDAY.
THIS VERY DRY AIR MASS WILL ALLOW HUMIDITY VALUES TO FALL BELOW 35
PERCENT FOR 4 TO 7 HOURS WITH THE LOWEST HUMIDITY VALUES BOTTOMING OUT
IN THE MID TO UPPER 20 PERCENT RANGE DURING THURSDAY AFTERNOON. MOISTURE
LEVELS WILL MODERATE SOME ON FRIDAY BUT 1 TO 3 HOURS OF HUMIDITY VALUES
BELOW 35 PERCENT WILL AGAIN BE POSSIBLE.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$


JCM
000 
WWUS82 KTBW 220658
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
158 AM EST THU JAN 22 2009

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM EST TODAY FOR ALL
OF WEST CENTRAL AND SOUTHWEST FLORIDA FOR LONG DURATIONS OF LOW
HUMIDITIES...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY AFTERNOON FOR THE NATURE COAST AND HILLSBOROUGH
AND POLK COUNTIES FOR LONG DURATIONS OF LOW HUMIDITIES...

.A VERY COLD AND DRY ARCTIC AIRMASS WILL REMAIN OVER THE STATE
THROUGH FRIDAY.

FLZ039-042-043-048-049-051-052-222300-
/O.CON.KTBW.FW.W.0009.090122T1500Z-090122T2300Z/
/O.CON.KTBW.FW.A.0010.090123T1500Z-090123T2300Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-
158 AM EST THU JAN 22 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM EST THIS AFTERNOON...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM EST THIS AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT
FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. 

A VERY COLD AND DRY AIRMASS WILL REMAIN ACROSS THE AREA TODAY.
THIS VERY DRY AIR MASS WILL ALLOW HUMIDITY VALUES TO FALL BELOW 35
PERCENT FOR 4 TO 5 HOURS WITH THE LOWEST HUMIDITY VALUES BOTTOMING
OUT AROUND 20 PERCENT THIS AFTERNOON. SIMILAR CONDITIONS WILL BE
POSSIBLE FRIDAY AFTERNOON WITH HUMIDITY VALUES AGAIN EXPECTED TO
FALL BELOW 35 PERCENT FOR 4 TO 7 HOURS.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

FLZ050-055>057-060>062-065-222300-
/O.CON.KTBW.FW.W.0009.090122T1500Z-090122T2300Z/
PINELLAS-MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
158 AM EST THU JAN 22 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM EST THIS AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM EST THIS AFTERNOON. 

A VERY COLD AND DRY AIR MASS WILL REMAIN OVER THE REGION TODAY.
THIS VERY DRY AIR MASS WILL ALLOW HUMIDITY VALUES TO FALL BELOW 35
PERCENT FOR 4 TO 7 HOURS WITH THE LOWEST HUMIDITY VALUES BOTTOMING
OUT AROUND 20 PERCENT WELL AWAY FROM THE COAST THIS AFTERNOON.
MOISTURE LEVELS WILL MODERATE SOME ON FRIDAY BUT 1 TO 3 HOURS OF
HUMIDITY VALUES BELOW 35 PERCENT WILL AGAIN BE POSSIBLE.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

RJS
000 
WWUS82 KTBW 221830
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
130 PM EST THU JAN 22 2009

...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON FOR 
ALL COUNTIES...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM EST FRIDAY FOR
LONG DURATIONS OF LOW HUMIDITIES FOR ALL COUNTIES EXCEPT PINELLAS...

.A COLD AND DRY AIRMASS WILL REMAIN OVER THE STATE THROUGH
SATURDAY. 

FLZ039-042-043-048-049-051-052-222300-
/O.UPG.KTBW.FW.A.0010.090123T1500Z-090123T2300Z/
/O.NEW.KTBW.FW.W.0010.090123T1500Z-090123T2300Z/
/O.CON.KTBW.FW.W.0009.000000T0000Z-090122T2300Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-
130 PM EST THU JAN 22 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM
EST FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED
FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. 

A COLD AND DRY AIRMASS WILL REMAIN ACROSS THE AREA THROUGH FRIDAY.
HUMIDITIES HAVE FALLEN BELOW 35 PERCENT AS MOST LOCATIONS ALREADY
THIS AFTERNOON AND WILL REMAIN BELOW 35 PERCENT THROUGH AROUND
SUNSET TONIGHT. HUMIDITY VALUES WILL AGAIN FALL BELOW 35 PERCENT
FOR 4 TO 6 HOURS FRIDAY AFTERNOON WITH THE LOWEST HUMIDITY VALUES
BOTTOMING OUT IN THE LOWER 20 PERCENT RANGE.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

FLZ055>057-060>062-065-222300-
/O.NEW.KTBW.FW.W.0010.090123T1500Z-090123T2300Z/
/O.CON.KTBW.FW.W.0009.000000T0000Z-090122T2300Z/
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
130 PM EST THU JAN 22 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM
EST FRIDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST
THIS AFTERNOON. 

A COLD AND DRY AIRMASS WILL REMAIN ACROSS THE AREA THROUGH FRIDAY.
HUMIDITIES HAVE FALLEN BELOW 35 PERCENT AS MOST LOCATIONS ALREADY
THIS AFTERNOON AND WILL REMAIN BELOW 35 PERCENT THROUGH AROUND
SUNSET TONIGHT. HUMIDITY VALUES WILL AGAIN FALL BELOW 35 PERCENT
FOR 4 TO 6 HOURS FRIDAY AFTERNOON WITH THE LOWEST HUMIDITY VALUES
BOTTOMING OUT AROUND 30 PERCENT.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

FLZ050-222300-
/O.CON.KTBW.FW.W.0009.000000T0000Z-090122T2300Z/
PINELLAS-
130 PM EST THU JAN 22 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...
...1 TO 3 HOURS OF HUMIDITIES BELOW 35 PERCENT FRIDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON. 

A COLD AND DRY AIRMASS WILL REMAIN ACROSS THE AREA THROUGH FRIDAY.
HUMIDITIES HAVE FALLEN BELOW 35 PERCENT AS MOST LOCATIONS ALREADY
THIS AFTERNOON AND WILL REMAIN BELOW 35 PERCENT THROUGH AROUND
SUNSET TONIGHT. MOISTURE LEVELS WILL MODERATE SOME ON FRIDAY BUT
1 TO 3 HOURS OF HUMIDITY VALUES BELOW 35 PERCENT WILL AGAIN BE
POSSIBLE.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$
000 
WWUS82 KTBW 222325
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
625 PM EST THU JAN 22 2009

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM EST FRIDAY FOR
LONG DURATIONS OF LOW HUMIDITIES FOR ALL COUNTIES EXCEPT
PINELLAS...

.A COLD AND DRY AIRMASS WILL REMAIN OVER THE STATE THROUGH
SATURDAY.

FLZ039-042-043-048-049-051-052-055>057-060>062-065-231130-
/O.EXP.KTBW.FW.W.0009.000000T0000Z-090122T2300Z/
/O.CON.KTBW.FW.W.0010.090123T1500Z-090123T2300Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE-
HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
625 PM EST THU JAN 22 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM EST
FRIDAY...
...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT FROM 10 AM TO 6 PM EST FRIDAY. 

A COLD AND DRY AIRMASS WILL REMAIN ACROSS THE AREA THROUGH
FRIDAY. HUMIDITY VALUES WILL AGAIN FALL BELOW 35 PERCENT FOR 4 TO
6 HOURS FRIDAY AFTERNOON WITH THE LOWEST HUMIDITY VALUES BOTTOMING
OUT AROUND 30 PERCENT.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$

FLZ050-230030-
/O.EXP.KTBW.FW.W.0009.000000T0000Z-090122T2300Z/
PINELLAS-
625 PM EST THU JAN 22 2009

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

RELATIVE HUMIDITIES HAVE INCREASED TO ABOVE 35 PERCENT AND WILL REMAIN
SO FOR THE REST OF THE EVENING.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Jan 21, 12:31 PM EST, 20 minutes earlier.

Area forecast discussion, Jan 21, 12:31 PM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1231 PM EST WED JAN 21 2009

...HARD FREEZE WARNING FOR MOST OF THE AREA TONIGHT...

...ALL INTERESTS NEED TO TAKE COLD WEATHER PRECAUTIONS TONIGHT INTO
EARLY THURSDAY MORNING...

.SHORT TERM (TONIGHT-FRI)...DEEP UPPER TROUGH CONTINUES DOWN THE
EASTERN U.S. INTO FL AS ANOTHER SHORTWAVE DROPS INTO THE BASE
TONIGHT TO BRING EVEN LOWER UPPER HEIGHTS OVER THE AREA FROM 06Z-
12Z. LIGHT NNW-N 850MB FLOW TO KEEP DRY AND COLD AIR ADVECTION IN
PLACE WHILE SFC ARCTIC HIGH PRESSURE AIRMASS SETTLES OVER THE
AREA. ALL COMBINE TO PRODUCE LIGHT TO CALM WINDS AND CLEAR SKIES
FOR OPTIMAL RADIATIONAL COOLING OVERNIGHT WITH TEMPS FALLING
RAPIDLY AFTER SUNSET AND BOTTOMING OUT OVERNIGHT TOWARDS DAWN.
LATEST GUIDANCE EVEN COLDER THAN PREVIOUS THINKING AND HAVE
LOWERED TEMPS A FEW DEGREES AREAWIDE WHICH WILL PRODUCE LONG
DURATIONS OF TEMPS BELOW 27 DEGREES FOR HARD FREEZE WARNING
CONDITIONS FROM THE NATURE COAST SWARD THRU THE INLAND BAY AREA
AND INTO NORMALLY COLDER CENTRAL AND SW FL MAINLY BETWEEN I-75 AND
U.S. HWY 27. SO HAVE UPGRADED FREEZE WARNING TO HARD FREEZE
WARNING FOR THOSE LOCATIONS IN ALL COUNTIES EXPECT PINELLAS AND
LEE COUNTIES. IN HARD FREEZE AREAS EXPECT WIDESPREAD FROST AND
TEMPS 24-27 DEGREES WITH POCKETS OF LOWER 20S TO UPPER TEENS IN
THE NORMALLY COLDER LOCALS. MAINLY NORTHERN PINELLAS AND EASTERN
LEE COUNTIES TO SEE LONG DURATIONS OF 28-32 DEGREES WHILE RIGHT AT
THE COAST AND BEACHES TEMPS A FEW DEGREES ABOVE INLAND LOWS.
RECORD LOWS ARE NOT EXPECTED TO BE BROKEN AS THE 1985 COLD WEATHER
OUTBREAK OCCURRED ON THIS DATE WITH SOME OF THE LOWEST TEMPS EVER
RECORDED AROUND THE AREA.

THU...SLIGHTLY WARMER BUT STILL DRY WITH BELOW NORMAL TEMPS UNDER SUNNY
SKIES.

THU NT...COLD CONDITIONS CONTINUE AGAIN WITH ANOTHER RADIATIONAL
COOLING SET UP OVERNIGHT WITH FREEZE WATCHES IN EFFECT FOR THE
INTERIOR BAY AREA NWARD.

FRI...TEMPS FINALLY MODERATE CLOSER TO NORMAL UNDER SUNNY SKIES.

.LONG TERM (FRI NIGHT-WED)...WEAK HIGH PRESSURE WILL REMAIN IN
PLACE ACROSS THE AREA THROUGH WEDNESDAY AS A COLD FRONT STALLS TO
THE NORTH OF THE STATE EARLY SUNDAY AND SLOWLY LIFTS NE THROUGH
WEDNESDAY. MAINLY ZONAL FLOW WILL REMAIN IN PLACE ALOFT THROUGH
THE PERIOD. THIS WILL ALLOW TEMPERATURES TO MODERATE FROM JUST
BELOW NORMAL FRIDAY NIGHT TO NEAR NORMAL SATURDAY AND SATURDAY
NIGHT...THEN ABOVE NORMAL THROUGH THE REST OF THE PERIOD.
GENERALLY LIGHT WINDS AND MOSTLY CLEAR TO PARTLY CLOUDY SKIES WILL
ALSO BE IN PLACE THROUGH THE PERIOD.

&&

.AVIATION...VFR EXPECTED THROUGH THE NEXT 24 HOURS.

&&

.MARINE...HIGH PRESSURE AREA TO WEAKEN AND SETTLE OVER THE REGION
FOR LIGHT WINDS AND SEAS TO END THE WEEK AND THRU THE WEEKEND.

&&

.FIRE WEATHER...VERY DRY AIRMASS TO REMAIN OVER THE AREA NEXT FEW
DAYS WITH VERY LOW RHS OF LONG DURATIONS CREATING RED FLAG
WARNINGS AND HAZARDOUS FIRE WX CONDITIONS THRU THE END OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  30  60  39  68 /   0   0   0   0
FMY  31  64  40  74 /   0   0   0   0
GIF  29  62  39  70 /   0   0   0   0
SRQ  30  60  37  68 /   0   0   0   0
BKV  17  60  23  70 /   0   0   0   0
SPG  38  59  45  65 /   0   0   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 6 PM EST THIS AFTERNOON FOR CHARLOTTE-
     CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
     LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.

     RED FLAG WARNING FROM 10 AM TO 6 PM EST THURSDAY FOR CHARLOTTE-
     CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
     LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.

     FREEZE WARNING FROM 2 AM TO 9 AM EST THURSDAY FOR LEE-PINELLAS.

     HARD FREEZE WARNING FROM 2 AM TO 9 AM EST THURSDAY FOR CHARLOTTE-
     CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEVY-
     MANATEE-PASCO-POLK-SARASOTA-SUMTER.

     FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON
     FOR CITRUS-HERNANDO-HILLSBOROUGH-LEVY-PASCO-POLK-SUMTER.

     FREEZE WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING FOR
     CITRUS-HERNANDO-HILLSBOROUGH-LEVY-PASCO-SUMTER.

GULF WATERS...NONE.
&&

SHORT TERM/MARINE/FIRE WEATHER...25/DAVIS
LONG TERM/AVIATION...24/COLSON
Hazardous weather outlook, Jan 21, 5:19 AM EST, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
519 AM EST WED JAN 21 2009

FLZ039-042-043-048>052-055>057-060>062-065-212230-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
519 AM EST WED JAN 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...EXCESSIVE COLD IMPACT...
THE COLDEST AIR OF THE SEASON WITH WIDESPREAD FREEZING CONDITIONS
WILL AFFECT MUCH OF WEST CENTRAL FLORIDA AND PORTIONS OF
SOUTHWEST FLORIDA THIS MORNING...AND AGAIN TONIGHT. LOW TEMPERATURES
THIS MORNING WILL RANGE FROM THE LOWER TO MIDDLE 20S NORTH OF
TAMPA BAY...TO UPPER 20S TO LOWER 30S JUST INLAND FROM TAMPA BAY.
FREEZE WARNINGS ARE IN EFFECT THIS MORNING FOR MUCH OF WEST
CENTRAL FLORIDA...WITH HARD FREEZE WARNINGS NORTH OF TAMPA BAY.
TONIGHT MAY BE THE COLDEST NIGHT OF THIS WINTER SEASON...AS IDEAL
RADIATIONAL COOLING CONDITIONS WILL EXIST. HARD FREEZE WARNINGS
ARE IN EFFECT TONIGHT AND EARLY THURSDAY MORNING FOR THE COUNTIES
OF LEVY...CITRUS...SUMTER...HERNANDO...PASCO...AND INTERIOR
HILLSBOROUGH COUNTY...WHERE LOW TEMPERATURES WILL BE IN THE LOWER
TO MID 20S. SOME OF THE COLDER LOCATIONS NORTH OF TAMPA BAY MAY
EVEN SEE LOWS IN THE UPPER TEENS. FREEZE WARNINGS ARE ALSO IN
EFFECT TONIGHT FOR THE REMAINDER OF WEST CENTRAL FLORIDA AND
PORTIONS OF SOUTHWEST FLORIDA...INCLUDING THE TAMPA BAY AND FORT
MYERS METRO AREAS. LOCATIONS INLAND FROM THE GULF COAST AND BAY
WILL SEE LONG DURATIONS OF 28 TO 32 DEGREE TEMPERATURES. THESE
CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. IN
ADDITION...APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE OUTDOOR
PETS AND WATER PIPES HAVE ADEQUATE PROTECTION FROM THE COLD
TEMPERATURES.

GUSTY NORTHWEST WINDS WILL MAKE IT FEEL EVEN COLDER THIS MORNING.
WIND CHILL VALUES THIS MORNING WILL RANGE FROM THE MID TEENS NORTH
OF TAMPA BAY TO THE MID 20S FROM TAMPA BAY SOUTH TO FORT MYERS AND
EAST TO POLK AND HIGHLANDS COUNTIES. RESIDENTS VENTURING OUT THIS
MORNING SHOULD DRESS WARMLY. SEVERAL LAYERS OF CLOTHING WILL
INSULATE YOU BETTER THAN A SINGLE COAT OR JACKET.

...WIND AND SEA IMPACT...
SMALL CRAFT ADVISORIES REMAIN IN EFFECT THIS MORNING FOR NORTHWEST
WINDS AROUND 20 KNOTS AND SEAS OF 5 TO 7 FEET. CONDITIONS WILL
IMPROVE LATER THIS MORNING AND THIS AFTERNOON...WITH WINDS
BECOMING NORTH AND DIMINISHING TO 10 TO 15 KNOTS...AND SEAS
SUBSIDING TO 3 TO 5 FEET. MARINERS MAY WISH TO POSTPONE TRIPS
UNTIL CONDITIONS IMPROVE.

A HIGH SURF ADVISORY ALSO REMAINS IN EFFECT THROUGH 10 AM THIS
MORNING FOR LARGE BREAKING WAVES AND ROUGH SURF ALONG AREA BEACHES.
CONDITIONS WILL GRADUALLY IMPROVE THIS AFTERNOON...BUT UNTIL
THEN...PEOPLE ARE URGED TO REMAIN OUT OF THE WATER.

...RIP CURRENT IMPACT...
ALONG WITH THE ROUGH SURF...THERE IS A HIGH RISK OF RIP CURRENTS
ALONG AREA BEACHES TODAY. A RIP CURRENT IS A 10 TO 30 YARD WIDE
CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER INTO DEEPER
WATER. RESIDENTS AND VISITORS ARE URGED TO REMAIN OUT OF THE WATER
UNTIL CONDITIONS IMPROVE.

...FIRE WEATHER IMPACT...
A VERY COLD AND DRY AIRMASS WILL CONTINUE ACROSS THE AREA TODAY.
AFTERNOON HUMIDITIES WILL FALL BELOW 35 PERCENT FOR 4 TO 7 HOURS
WITH THE LOWEST HUMIDITIES IN THE MID TO UPPER 20 PERCENT RANGE.
A RED FLAG WARNING IS IN EFFECT...WHICH MEANS VERY FAVORABLE
CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL
OCCUR WITHIN 24 HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

...EXCESSIVE COLD IMPACT...
THE COLD AIRMASS WILL REMAIN OVER THE REGION THROUGH THE END OF
THE WEEK. THAT WILL MEAN FREEZING TEMPERATURES WILL BE POSSIBLE
ONCE AGAIN FRIDAY MORNING. HOWEVER THE FREEZING TEMPERATURES WILL
BE CONFINED MAINLY FROM INTERIOR HILLSBOROUGH COUNTY NORTH TO LEVY
COUNTY...WHERE SEVERAL HOURS OF TEMPERATURES IN THE UPPER 20S TO
LOWER 3OS ARE EXPECTED FRIDAY MORNING. A FREEZE WATCH IS IN EFFECT
FOR THIS AREA.

...FIRE WEATHER IMPACT...
DRY AIR WILL REMAIN OVER THE AREA THROUGH THE END OF THE WEEK.
LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT WILL BE
POSSIBLE THURSDAY AND FRIDAY AFTERNOONS...AND THESE CONDITIONS
WILL BE FAVORABLE FOR THE RAPID SPREAD OF WILDFIRE. FIRE WEATHER
WATCHES ARE IN EFFECT BOTH DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

PETRO

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 2:39 AM ESTFire Weather WatchTBWPolk, Sumter35 hr
Jan 21, 4:00 AM ESTFreeze WatchTBWSumter24 hr
Jan 21, 4:00 AM ESTFreeze WarningTBWDeSoto, Hardee, Highlands, Pinellas, Polk29 hr
Jan 21, 4:00 AM ESTHard Freeze WarningTBWDeSoto, Hardee, Highlands, Polk, Sumter29 hr

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.